RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   medication (https://www.recoveryourlife.com/forum/showthread.php?t=118130)

perfect façade 05-11-2009 07:07 PM

medication
 
I used to take citalopram. I gave up on it cos it made me suicidal.

I am going to see my doctor, i feel i should be on meds again.

I'm very anxious though ...

What CAN he / could he prescribe me ?

(i'm 18 at the end of december)

perfect façade 05-11-2009 07:10 PM

is there anything herbal / natural i could take ?

Wonderful. 05-11-2009 07:58 PM

It's quite surprizing he prescriped you citalopram.
It is rare they prescribe it to under 18's cause of the suicidal side effects and stuff...
Well, that's what my doctor said to me anyways.

There are lots of different types he could prescribe you, it's just all about trial and error I guess.

The only herbal/natural anti-depressant I've heard of is St. Johns Wort, and you can buy it OTC, I'm not really sure how it works though...

You should definately go to the doctor, see what he suggests, and I know it's nerve wracking stuff, but you will probably feel better for it in the long run.

I don't think that was really much help TBH, but I hope you are okay! =]
x

perfect façade 05-11-2009 08:11 PM

Thanks.

Well, he gave me citalopram and it made me worse !

However i feel like i need to go back on something, i feel almost like i did before ...

I'll go see him, see what he says.

Hope ur okay BTW, long time no see !
x

Bitter_Angel 05-11-2009 08:41 PM

Citalopram can make you feel that way especially at the beginning. But then I think that is a warning with all anti depressants. So it might be a case of deciding which is better for you, the feelings on medication or the feelings off. The feelings can also settle once you have been on the med for a long time.

Your doctor can also refer you to CAMHS where you might be able to get more support such as therapy instead of purely medication.

St johns wort is a herbal supplement used for depression, but you should speak to your doctor ideally before starting. Also, you cant take it if you have any known medical problems or are on any other medication as it interacts with a lot of things.

I am also going to move your thread to MH discussion as you will get better replies there.

Ami 05-11-2009 08:46 PM

Fluoxetine is used in people under 18, but that can cause suicidal thoughts, but so can most meds to be honest.

Could you also try therapy as maybe that will help too?

Hope it goes okay x

perfect façade 05-11-2009 10:12 PM

I don't self harm anymore.
I haven't for nearly 5 months.

I just think the depression is back.
Doctor did say if I felt this way again he'd start meds, but after last time I've sorta been scared off 'em....

The Hierophant 05-11-2009 10:43 PM

Citalopram idn't work for me, I felt nothing, but many people have said it makes you worse at the beginning, even my mother said that (as she takes 40mg daily).

Maybe it could be worth trying again & sticking with it?

With my medication to begin with it made me so dozy i couldn't do anything but sleep for days on end, but that has worn off so I can function in a fairly normal manner.

fireysnow 05-11-2009 10:48 PM

like someone else said its trial and error, what works for some people doesnt for others. also the increase in suicidal thoughts/actions alot to do with an increase in energy that you may get when you first start on antidepressants. ie the meds start working and you get an increase in energy/motivation so you are more likely to act on the suicidal/self harm thoughts, as many people when they are depressed but have suicidal thoughts but dont have the energy to act on them. that is how it was explained to me anyway.
that said, ive been on 4 diff antidepressants and each one affected me differently0 prozac made me feel totally number, sertraline gave me lots of physical side effects + brain 'shocks', citalopram worked well for about 2 years- no side affects when i started it but when i came off it i experienced severe detachment and everything slowed down including my movements and thoughts, n mirtazapine i got mainly physical affects and vivid, traumatic dreams. the thing to remember is that they all affct diff people differently and i would also sugest some sort of therapy alongside as when i was on citalopram i didnt have any therapy n i think id had it i might of coped better when the citalopram stopped working(duno if it was a tollerance thing or not)


All times are GMT +1. The time now is 09:13 AM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.